Ozempic®, scientifically known as Semaglutide, is a medication typically prescribed to people diagnosed with type 2 diabetes.
However, like all medications, Ozempic® can also trigger some side effects. Some Ozempic® users have often reported the slightly paradoxical side effect of weight gain, despite the medication’s inherent properties that often lead to weight loss.
Despite the expectation that Ozempic® facilitates weight loss through its mechanism of action, some patients have reported a gain in their weight while on this medication. Ozempic® can potentially lead to weight gain though this is not a typical side effect and does not occur in every patient taking the medication.
Weight gain while on Ozempic® may be influenced by numerous factors outside of the medication itself, including lifestyle habits, dietary changes, and physical activity levels. Therefore, although it may seem like Ozempic® could be directly causing the weight gain, it might be that it is indirectly influencing these other factors which then lead to weight gain.
It is necessary to monitor any changes in weight and discuss them with healthcare professionals to determine the possible underlying cause and devise the best management strategy.
There could be a variety of factors contributing to weight gain despite being on Ozempic®, and they often intertwine.
One possible factor is inadequate dietary control. Even though Ozempic® helps to control overeating by inducing a sense of fullness, if the foods consumed are high in calories, weight gain could still occur.
Physical inactivity is another potential contributor. Regular physical activity is an essential part of diabetes management and helps in maintaining a healthy weight. If physical activity levels decrease, weight gain is likely to occur.
Another potential factor is insulin resistance. The more insulin-resistant an individual is, the more insulin their body needs to control blood sugars. And as insulin promotes fat storage, higher levels could potentially contribute to weight gain.
Additionally, some patients experience water retention or edema, which could temporarily increase weight. Some medical conditions like heart or kidney disease, or the use of certain medications like corticosteroids, can also contribute to actual weight gain or the perception thereof.
Make more and work less by growing a profitable aesthetics practice.
Learn the clinical and business skills you need to transform your work/life balance in just 4-days!
December 1-4 (only 5 spots left!)
in sunny Scottsdale, AZ
Given that Ozempic® typically stimulates the sensation of fullness and helps in managing blood glucose levels, it does not generally contribute to weight gain directly.
However, the physiologic changes it introduces in the body might lead to an indirect contribution to weight gain. For instance, if an individual experiences side effects like nausea, vomiting or stomach upsets, they might alter their diet to include foods that are more soothing but high in calories, thus leading to weight gain.
Moreover, the regulation of blood sugar levels by Ozempic® and the subsequent insulin release can potentially lead to insulin resistance, resulting in increased fat storage and hence weight gain.
While the direct causal relationship remains unclear, these potential links might help explain the contradictory effect observed in some cases.
Sign up today and expand your knowledge & skills in Botox®, Fillers, Lasers,
Chemical Peels, Microdermabrasion and PRP for Aesthetics!